MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II AUTO CONFIRM; HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST

ROCHE DIAGNOSTICS ELECSYS HBSAG II AUTO CONFIRM; HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST
Catalog Number 08741034190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for two samples from the same patient tested with the elecsys (b)(6) gen.2 immunoassay on a cobas 8000 e 801 module.The first sample also had a questionable elecsys (b)(6) gen.2 auto confirm result on a second e 801 analyzer.This medwatch will apply to the (b)(6) auto confirm assay.Patient identifier (b)(6) for information related to the (b)(6) assay.On (b)(6) 2021, a first sample collected from the patient resulted in a (b)(6) result of (b)(6).The sample was repeated and the result was also (b)(6).The sample was tested on a second e 801 analyzer, resulting in a (b)(6) value for the (b)(6) auto confirm assay.On (b)(6) 2021, a second sample collected from the patient resulted in a (b)(6) result of (b)(6).The sample was repeated and the result was also (b)(6).The serial number of the first e 801 analyzer is (b)(4).The serial number of the second e 801 analyzer was requested, but not provided.
 
Additional Manufacturer Narrative
The patient samples were provided for investigation.The sample from (b)(6) 2021 was reactive when tested using 2 lots of the elecsys hbsag gen.2 immunoassay (lots 534881 and 516017).The sample from (b)(6) 2021 was non-reactive using the same two lots of hbsag gen.2 reagent.A confirmation measurement could not be done due to the very small sample volume of the (b)(6) 2021 sample.
 
Additional Manufacturer Narrative
During investigations, the reactive elecsys hbsag gen.2 immunoassay result for the sample from (b)(6) 2021 could also be reproduced after a 1:1 sample dilution.
 
Additional Manufacturer Narrative
During investigations, both the first (dated (b)(6) 2021) and second sample (dated (b)(6) 2021) were tested on an abbott architect analyzer.The first sample was found to be reactive with hbsag on the abbott architect.The second sample was found to be non-reactive on the abbott architect.The hbsag results obtained on the e 801 analyzer are assumed to be correct.The reactive value of the first sample obtained with the elecsys hbsag gen.2 auto confirm assay is also assumed to be correct.No specific issue could be identified, the reagent performs within specification.

Brand Name
ELECSYS HBSAG II AUTO CONFIRM
Common Device Name
HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12317533
Report Number1823260-2021-02363
Device Sequence Number4687006
Product Code LOM
UDI-Device Identifier07613336172902
UDI-Public07613336172902
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P160019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08741034190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/03/2021
10/06/2021
10/26/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/23/2021
10/26/2021
11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale